Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 26, 2006, 4:22 PM PDT for San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 4:22 PM PDT (23:22 UTC)
- Expired
- Jun 26, 2006, 5:00 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4387 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262322 SVRVEF CAC071-270000- /O.NEW.KVEF.SV.W.0004.060626T2322Z-060627T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 422 PM PDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 500 PM PDT. * AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15 MILES SOUTH OF MOUNTAIN PASS NEAR CIMA ROAD...AND WAS MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SAN BERNARDINO COUNTY AROUND 440 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3528 11537 3537 11556 3514 11576 3502 11549 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 262340 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 439 PM PDT MON JUN 26 2006 CAC071-270000- /O.CON.KVEF.SV.W.0004.000000T0000Z-060627T0000Z/ SAN BERNARDINO CA- 439 PM PDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15 MILES SOUTH OF MOUNTAIN PASS...AND WAS MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SAN BERNARDINO COUNTY AROUND 450 PM PDT. LAT...LON 3528 11537 3537 11556 3514 11576 3502 11549 $$ PIERCE
000 WWUS55 KVEF 270004 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 500 PM PDT MON JUN 26 2006 CAC071-270010- /O.EXP.KVEF.SV.W.0004.000000T0000Z-060627T0000Z/ SAN BERNARDINO CA- 500 PM PDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 500 PM PDT... THUNDERSTORMS OVER THE MOJAVE NATIONAL PRESERVE NEAR THE INTERSECTION OF CIMA ROAD AND MORNING STAR MINE ROAD HAVE WEAKENED. A STRONG THUNDERSTORM STILL EXISTS BETWEEN PRIMM AND MOUNTAIN PASS. WIND GUSTS TO 50 MPH ALONG WITH BLOWING DUST AND SAND COULD BE OCCURRING ALONG INTERSTATE 15 BETWEEN MOUNTAIN PASS AND PRIMM. THE STORM IS ALSO CAPABLE OF PRODUCING SMALL HAIL AND BRIEF HEAVY RAIN. LAT...LON 3528 11537 3537 11556 3514 11576 3502 11549 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT MON JUN 26 2006 .SYNOPSIS...MOISTURE WILL SLOWLY INCREASE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE MIDDLE OF THE WEEK RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. TEMPERATURES WILL LOWER THROUGH WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL. && .SHORT TERM...SOME CONVECTION FIRING THIS EVENING IN DIFFERENT PARTS OF THE CWA. ONLY A FEW CELLS BUT CERTAINLY IS ONLY A SMALL TASTE OF WHAT IS TO COME OVER THE NEXT SEVERAL DAYS. PW VALUES CONTINUE TO BUILD TO THE SOUTH AS A LOW OFF THE CALIFORNIA COAST IS HELPING TO STEER MOISTURE TO THE NORTH. THE MOISTURE IS RUNNING INTO A WEAK BLOCKING HIGH OVER CALIFORNIA THAT IS PREVENTING MOST OF THE MOISTURE FROM ADVECTING TO THE NORTH. ON TOMORROW THE HIGH WILL START TO HEAD TO THE EAST WHICH WILL ALLOW MORE MOISTURE TO MOVE INTO THE AREA. MODELS INDICATE LIFTED VALUES AT OR BELOW ZERO WITH PW VALUES BUILDING IN EXTREME SOUTHERN NEVADA TO ALMOST AN INCH BY LATE IN THE MORNING. ENDING UP BUMPING UP THE POPS A BIT ESPECIALLY FOR THE SOUTHERN THIRD. ON WEDNESDAY THINGS GET MORE INTERESTING AS THE HIGH CONTINUES TO MOVE TO THE EAST. THIS WILL STEER MUCH MORE MOISTURE UP INTO THE CWA. LIFTED ARE FORECAST TO BE NEAR MINUS 2 IN MANY PLACES WITH PW VALUES CROSSING OVER 1 INCH FOR THE SOUTHERN HALF. ALSO BUMPED UP POPS ON WEDNESDAY TO REFLECT HIGHER CONFIDENCE IN THE STORMS. .LONG TERM...MADE A FEW CHANGES IN THE EXTENDED DUE TO THE FACT THAT THE SOUTHWEST FLOW DOES NOT LOOK STRONG ENOUGH TO SUPPRESS THE HIGH AND PUSH THE MOISTURE EAST. WENT AHEAD AND INCREASED AREAL COVERAGE OF THUNDERSTORMS ON THURSDAY AND FRIDAY...BUT KEPT THE CURRENT 20 AND 30 POPS. HAVE ALSO KEPT MENTION OF THUNDERSTORMS OVER THE EASTERN THIRD OF THE CWA SATURDAY AND SUNDAY...BUT LOOKING AT THE GFS...ITS POSSIBLE MOISTURE COULD REMAIN OVER THE ENTIRE CWA. MADE ONLY MINOR CHANGES TO THE TEMPERATURE GRIDS WITH THE INCREASED CLOUD COVER. && .FIRE WEATHER...ISOLATED CONVECTION WILL CONTINUE THIS EVENING. ALTHOUGH COVERAGE IS VERY LIMITED SOME OF THE STORMS MAY CONTAIN DRY LIGHTENING. HUMIDITY AND PW VALUES WILL INCREASE TOMORROW WHICH SHOULD HELP LOWER THE CHANCE OF DRY THUNDERSTORMS. && .AVIATION...ISOLATED THUNDERSTORMS NEAR THE BEATTY AND PEACH SPRINGS CORRIDORS WILL CONTINUE THROUGH 03Z BEFORE DISSIPATING. BRIEF HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE IN THESE AREAS ALONG WITH FREQUENT LIGHTNING. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/GORELOW HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Jun 26, 3:10 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 16 SSE PEACH SPRINGS 35.30N 113.37W
06/25/2006 MOHAVE AZ CO-OP OBSERVER
SHELTER LIFTED AND SHOVED INTO TREE. BIG APRICOT TREE
BLOWN OVER. VERY LITTLE RAIN WITH BLOWING DUST AND SAND.
WIND SPEED ESTIMATED UP TO 65 MPH WITH HIGHER GUSTS.
EVENT DURATION 45 MINUTES.
&&
DMAKERNearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.